Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

June 23, 2011Livingston County, Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Jun 23, 2011, 3:48 AM EDT for Livingston County, Ontario County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 3:48 AM EDT (07:48 UTC)
Expired
Jun 23, 2011, 4:45 AM EDT
In force
57 min
Issued by
NWS Buffalo, NY

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 108 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:52 AM EDTTSTM WND DMG1 Ese Lakeville, NYTREE ON HOUSE ON BOLLER AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS81 KBUF 230748
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT THU JUN 23 2011

NYZ003-004-013-014-230845-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
348 AM EDT THU JUN 23 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GENESEO...AND MOVING
  NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4268 7777 4295 7790 4329 7721 4277 7697
      4275 7711 4276 7731 4273 7733

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:05 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 23, 2:05 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
205 AM EDT THU JUN 23 2011

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK WITH A
SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE BRINGING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. CONDITIONS
WILL IMPROVE SOME ON SATURDAY WITH JUST A FEW PASSING SHOWERS
ALTHOUGH IT WILL BE UNSEASONABLY COOL. DRY WEATHER WILL RETURN ON
SUNDAY WITH MIDSUMMER WARMTH ARRIVING AGAIN NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
1250 AM UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS IS APPROACHING
FROM THE WEST. PER COORDINATION WITH SPC...AND MODEL GUIDANCE
AGREE THIS WILL GRADUALLY WEAKEN AS IT PUSHES EAST. NOTED 01Z HRRR
HAD A VERY GOOD HANDLE ON THINGS...AND USE THIS ALMOST EXCLUSIVELY
IN NEAR TERM. 00Z NAM RIGHT IDEA...BUT TOO SLOW. EXPECT BEST
SHOWERS/TSTMS IN WESTERN SOUTHERN TIER...WITH ACTIVITY TAPERING
OFF TOWARD DAYBREAK.

OTHERWISE...A QUITE AND MUGGY...ALMOST TROPICAL NIGHT ACROSS
WESTERN NY WITH TEMPS STILL WELL UP IN 70S AND DEW PTS NEAR 70.

QUESTION FOR THE OVERNIGHT IS PROGRESS OF A SLOW MOVING LINE OF
CONVECTION TO OUR WEST. THIS LINE WAS VERY ACTIVE ACROSS EASTERN
MICH LATE THIS AFTERNOON BUT HAS BEEN LIFTING MORE NNE EARLY THIS
EVENING...WHILE CLOUD TOPS HAVE BEEN WARMING SLIGHTLY. IT APPEARS
AT THIS TIME THAT THE BULK OF THIS ACTIVITY MAY PASS BY TO OUR
NORTH TOWARD THE TORONTO AREA...BUT NEED TO KEEP AN EYE ON
SOUTHWARD EXTENSION OF THIS LINE ACROSS LK ERIE INTO NRN OHIO...AS
LATEST HRRR SUGGESTS. LATEST KCLE RADAR DOES SHOW SOME OF THIS
ACTIVITY EXTENDING SOUTHWARD SO DO EXPECT SOME OF THIS ACTIVITY
WILL REACH WESTERN NY OVERNIGHT. WILL THEREFORE UP POPS INTO
LIKELY RANGE OVER FAR WEST...FOCUSING ON 05-07Z TIME FRAME...AND
KEEP CHC FARTHER EAST. THE LINE SHOULD TEND TO FADE AS IT CROSSES
FURTHER INTO OUR AREA. WILL UPDATE GRIDS TO ACCOUNT FOR ALL THIS.
NO CHANGES FOR THURS FORECAST OR GRIDS AT THIS TIME. PREV DISC
FOLLOWS...

ON THURSDAY THE PERSISTENT CLOSED LOW WILL CONTINUE TO
MOVE VERY SLOWLY EAST ACROSS THE CENTRAL GREAT LAKES...WITH HEIGHT
FALLS SLOWLY SPREADING ACROSS THE LOWER LAKES DURING THE
AFTERNOON. A TRAILING COLD FRONT AND IN ALL LIKELIHOOD A PRE-
FRONTAL TROUGH WILL ALSO PUSH EAST INTO THE LOWER LAKES BY LATE IN
THE DAY...ALTHOUGH ONGOING CONVECTION MAY TEND TO BREAK THE
SYNOPTIC FRONT INTO SEGMENTS FROM COLD POOL PROCESSES. THE TIMING
OF CONVECTION AND RAIN CHANCES IS NEARLY IMPOSSIBLE GIVEN THE
IMPACT OF OVERNIGHT CONVECTION ON SUBSEQUENT DEVELOPMENT TOMORROW.
FOR NOW WILL JUST GO WITH A GENERIC POP INCREASE FROM CHANCE TO
CATEGORICAL THROUGH THE DAY AS DAYTIME HEATING INCREASES.

SEVERE WEATHER POTENTIAL IS MARGINAL...WITH MORE FAVORABLE DEEP
LAYER SHEAR SHIFTING INTO EASTERN NY AND PA BY AFTERNOON.
INSTABILITY MAY ALSO END UP QUITE MARGINAL WITH AT LEAST SOME CLOUD
COVER AND SHOWERS AROUND DURING THE MORNING AND EARLY AFTERNOON.
MODEL GUIDANCE ALSO PUSHES LOWER DEWPOINTS INTO WESTERN NY BY EARLY
AFTERNOON...WHICH WOULD ALSO LIMIT DESTABILIZATION. THE STRONGEST
STORMS MAY PRODUCE HAIL AND WINDS BUT DONT EXPECT ANYTHING
WIDESPREAD UNLESS THE KINEMATIC AND THERMODYNAMIC ENVIRONMENT
VERIFIES MORE FAVORABLE THAN CURRENTLY FORECAST.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A LARGE UPPER LEVEL LOW OVER THE GREAT LAKES WILL DOMINATE OUR
WEATHER THROUGHOUT THE PERIOD AS A SERIES OF SHORTWAVES ROTATE
AROUND THE LOW.

THE END RESULT WILL BE SCATTERED SHOWERS/THUNDERSTORMS THURSDAY
NIGHT... LIKELY POPS ACROSS THE NORTH COUNTRY.

THE CLOSED LOW OVER THE UPPER GREAT LAKES FRIDAY WILL OPEN UP AND
LIFT ACROSS NORTHEASTERN ONTARIO WHILE YET ANOTHER COLD FRONTAL
BOUNDARY WILL CROSS OUR FORECAST AREA. THIS WILL LIKELY LEAD TO MORE
SHOWERS AND THUNDERSTORMS WITHIN THE MOIST CYCLONIC FLOW...ALTHOUGH
THE BULK OF THE DAY SHOULD BE RAIN FREE.

THE CONVECTION WILL WIND DOWN FRIDAY NIGHT AS NOTABLY COOLER AIR
WILL FINALLY PUSH ACROSS THE LOWER GREAT LAKES. WILL COVER THE
OPPORTUNITY FOR MORE SHOWERS WITH CHC POPS...WITH NO CHANGE FROM
CONTINUITY.

ON SATURDAY...THE BASE OF THE OPENED H5 TROUGH WILL CROSS LAKE
ONTARIO AND THE FORECAST AREA. THE CORE OF THE COOLEST AIR WILL MOVE
OVER THE REGION AT THIS TIME...SO ALONG WITH SOME LEFTOVER NUISANCE
SHOWERS...DAYTIME TEMPS WILL RANGE FROM THE UPPER 60S ACROSS THE
SOUTHERN TIER TO THE LOW 70S NIAGARA FRONTIER/FINGER LAKES
REGION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE OVERALL LARGE SCALE PATTERN THROUGH THE PERIOD WILL FEATURE A
RELATIVELY FLAT UPPER LEVEL RIDGE OVER THE GREAT LAKES WITH A WEAK
HIGH AT THE SURFACE.  WE SHOULD BE DRY FOR THE MOST PART AS WELL.

WHILE WE WILL EXPERIENCE A NOTICEABLE TREND TOWARDS WARMER
WEATHER...DO NOT EXPECT ANY BIG TIME SUMMER HEAT AS THE MORE ZONAL
FLOW WILL SUPPRESS THE HOT TEMPERATURES TO SOMEWHAT LOWER LATITUDES
ACROSS THE EAST.

MODELS SHOW ANOTHER LOW PRESSURE AREA APPROACHING THE LOWER GREAT
LAKES WEDNESDAY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z...A LINE OF THUNDERSTORMS WILL CONTINUE TO
WEAKEN...BUT STILL WILL IMPACT JHW...AND POSSIBLY BUF THROUGH 08Z
OR SO. OTHERWISE...MAINLY VFR CONDITIONS OUTSIDE OF THIS
LINE...THOUGH ANY BRIEF CLEARINGS WILL ALLOW FOG TO DEVELOP...AS
IT DID IN ART. WILL MONITOR FOR THIS...WITH JHW POSSIBLY SEEING A
PERIOD OF IFR OR LOWER CONDITIONS IN FOG THIS MORNING IF CLOUDS
CLEAR OUT. FOR NOW HEDGE TAF OPTIMISTIC.

FOR TODAY...EXPECT MAINLY VFR CONDITIONS IN THE MORNING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BUT EXPECT COVERAGE TO
BE SCATTERED IN NATURE NE OF THE LAKES NEAR BUF/IAG/ART...WITH A
BETTER CHANCE FOR STORMS AT ROC/JHW DURING THE AFTERNOON. WHAT
DOES DEVELOP SHOULD SLIDE EAST THIS EVENING...POSSIBLY IMPACTING ART.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS
AND THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
EAST WIND VEERING TO SOUTH THROUGH THE DAY AS A WARM FRONT PUSHES
ACROSS LAKE ERIE TODAY...AND LAKE ONTARIO THIS EVENING. WINDS BECOME
SOUTHERLY ACROSS LAKE ERIE TODAY AND LAKE ONTARIO THIS EVENING.
WAVES WILL REMAIN BELOW 2 FEET THROUGH TONIGHT. WINDS AND WAVES ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH AT LEAST
THURSDAY...ALTHOUGH ANY THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY
WINDS AND HIGHER WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL/HITCHCOCK/SFM
SHORT TERM...LEVAN
LONG TERM...LEVAN
AVIATION...APFFEL
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 22, 5:09 AM EDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT WED JUN 22 2011

NYZ001>008-010>014-019>021-085-230915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAIN. THIS
WILL MAINLY BE THE CASE FROM THE FINGER LAKES WEST TO LAKE ERIE.
BASIN WIDE AVERAGE RAINFALL WILL BE IN THE VICINITY OF A QUARTER
TO ONE HALF INCH...BUT A MOISTURE RICH AIRMASS WILL SUPPORT
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS THURSDAY AND THURSDAY EVENING WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...WITH THE GREATEST SEVERE
WEATHER THREAT BEING IN THE FORM OF DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
GUSTY WINDS AND HAIL ALONG WITH LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Local storm report, Jun 22, 10:36 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             1 N GORHAM              42.83N  77.13W
06/22/2011  M1.25 INCH       ONTARIO            NY   PUBLIC

&&

EVENT NUMBER BUF1100147

WCH
Special weather statement, Jun 22, 11:08 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1108 PM EDT WED JUN 22 2011

NYZ004-230415-
WAYNE-
INCLUDING THE CITY OF...NEWARK
1108 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORM OVER CENTRAL WAYNE COUNTY...
AT 1105 PM...A THUNDERSTORM WITH VERY HEAVY RAIN WAS ABOUT MIDWAY
BETWEEN THE TOWNS OF SODUS AND NEWARK. IT WILL CONTINUE TO DRIFT
SLOWLY NORTHEAST AND AFFECT AREAS BETWEEN SODUS POINT...WOLCOTT
AND CLYDE THROUGH MIDNIGHT. DOWNPOURS...SMALL HAIL AND GUSTY WINDS
CAN BE EXPECTED WITH THIS STORM BEFORE IT GRADUALLY WEAKENS BY
MIDNIGHT.

SFM
Special weather statement, Jun 23, 1:01 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
101 AM EDT THU JUN 23 2011

NYZ001-010-085-230615-
NIAGARA-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...
ORCHARD PARK...SPRINGVILLE
101 AM EDT THU JUN 23 2011

...THUNDERSTORMS APPROACHING THE AREA...
AT 1 AM... TH LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS
WAS ABOUT 15 MILES WEST OF THE NIAGARA RIVER. THIS ACTIVITY WILL
REACH THE BUFFALO AND NIAGARA FALLS AREAS BETWEEN 130 AND 145 AM
EDT. LOOK FOR A BRIEF PERIOD OF STRONG GUSTY WINDS UP TO 50 MPH AS
THE STORMS BEGIN. SHOWERS AND THUNDERSTORMS SHOULD THEN LAST UNTIL
ABOUT 3 AM. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.

NYZ019-020-230615-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
101 AM EDT THU JUN 23 2011

...THUNDERSTORMS APPROACHING THE AREA...
AT 1 AM...A CLUSTER OF THUNDERSTORMS WAS OVER ERIE AND WARREN
COUNTIES OF PENNSYLVANIA. THIS ACTIVITY WILL MOVE NORTHEAST AND
REACH WESTERN CHAUTAUQUA COUNTY BY 115 AM AND EVENTUALLY EASTERN
CATTARAUGUS COUNTY BY 215 AM. LOOK FOR DOWNPOURS AND FREQUENT
LIGHTNING...WITH RAINFALL AMOUNTS LOCALLY OF AN INCH. THE STORMS
SHOULD EXIT FROM WEST TO EAST AFTER 3 AM.

SFM
Special weather statement, Jun 23, 2:08 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
208 AM EDT THU JUN 23 2011

NYZ010-019-020-085-230915-
NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
206 AM EDT THU JUN 23 2011

...THUNDERSTORMS MOVING INTO THE REGION...
AT 2 AM...A CLUSTER OF THUNDERSTORMS COVERED MOST OF CHAUTAUQUA
COUNTY AND EXTENDED OUT INTO CENTRAL LAKE ERIE TO ABOUT LONG
POINT. THE HEAVIEST STORMS EXTENDED FROM FORESTVILLE TO CHERRY
CREEK. THIS ACTVIITY WILL CONTUE TO MOVE NORTHEAST AT ABOUT 30 MPH
AND MOVE UP ACROSS SOUTHERN ERIE AND NORTHWEST CATTARAUGUS
COUNTIES BY 245 AM. FREQUENT LIGHTNING AND HEAVY DOUWPOURS WILL
ACCOMPANY THESE STORMS. RAINFALL MAY REACH 1 TO 2 INCHES OVER PORTIONS
OF CHAUTAUQUA AND SOUTHERN ERIE COUNTIES WITH LOCALIZED POOR
DRAINAGE FLOODING. THE ACTIVITY SHOULD REACH THE BUFFALO METRO
AREA AROUND 3 AM BUT THE HEAVIEST STORMS LOOK TO PASS JUST SOUTH
AND EAST.

SFM
Special weather statement, Jun 23, 2:47 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
247 AM EDT THU JUN 23 2011

NYZ001-002-010-011-230800-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
247 AM EDT THU JUN 23 2011

AT 245 AM...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS COVERED
EASTERN LAKE ERIE AND EXTENDED ACROSS THE SOUTHERN HALF OF ERIE
COUNTY AND DOWN INTO CATTARAUGUS COUNTY. THIS ACTIVITY WILL
CONTINUE TO LIFT NORTHEAST AND CROSS THE BUFFALO METRO AREA BETWEEN
3 AND 4 AM AND THEN NORTH TO LAKE ONTARIO BEFORE 5 AM. LOOK FOR A
FEW DOWNPOURS WITH RAINFALL AMOUNTS GENERALLY BETWEEN ONE QUARTER
AND ONE HALF INCH.

NYZ012-020-021-085-230800-
WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
247 AM EDT THU JUN 23 2011

AT 245 AM...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS COVERED THE
REGION. THIS ACTIVITY WILL CONTINUE TO LIFT NORTHEAST AND TAPER
OFF BY 4 AM. LOCAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE
IN THE HEAVIER STORMS. WATCH FOR POOR DRAINAGE AREA FLOODING.

SFM
Special weather statement, Jun 23, 3:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT THU JUN 23 2011

NYZ003-004-013-014-230845-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
348 AM EDT THU JUN 23 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GENESEO...AND MOVING
  NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4268 7777 4295 7790 4329 7721 4277 7697
      4275 7711 4276 7731 4273 7733

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:23 PM EDTSevere Thunderstorm WarningBUFOntario37 min
Jun 22, 8:41 PM EDTTornado WarningBUFOntario19 min
Jun 23, 12:50 AM EDTSpecial Marine WarningBUF54 min
Jun 23, 4:00 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne45 min
Jun 23, 2:41 PM EDTSpecial Weather StatementBUFLewis64 min
Jun 23, 3:27 PM EDTSpecial Marine WarningBUF63 min
Jun 23, 4:18 PM EDTAreal Flood AdvisoryBUFErie, Niagara62 min
Jun 23, 5:01 PM EDTSpecial Weather StatementBUFGenesee, Monroe59 min
Jun 23, 7:55 PM EDTSpecial Marine WarningBUF35 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.